T Nation

Any Other Guys Here with Panic/Anxiety?


#1

I have a few threads here but did notice a few things. I started getting panic attacks at Age 26 (32 now) and my test levels were in the low range. (203) E2 never tested as I never thought about it and my doc said he never tests guys for E2 (wtf)

Could it be elevated estrogen causing these attacks and anxiety? Adrenal fatigue? My anxiety seems very cyclical.. I'll go a week or two, then BAM they flare up again.

I was a normal guy in my mid 20s and BAM out of nowhere started getting them.. and still have them to this day. No steriod use, secondary hypo. I've been to a lot of docs and I think they are starting to think I'm nuts. Feel like a prisoner in my own body sometimes.


#2

Yes, low T and / or high E2 will cause this. I had nearly debilitating anxiety, inability to make decisions, etc. I treated with clomid and arimidex and I'm very calm and collected now. Decisions come with ease and my feathers are not easily ruffled anymore.

What is your therapy now?

You probably need to start looking for a new doc. Not testing guys for E2? He clearly doesn't understand how treating low T works.


#3

gonad, thanks for replying to my thread again.

I have awful brain fog at times, mind races to some bad thoughts, and I get anxiety/panic.

The wierd thing is sometimes I will have an amazing sex drive for a day or so, then it vanishes. I really think something is happening hormonally.

I am on nothing right now. Have an appointment with a new endo next Tuesday (5 month wait, ugh) and hoping she can led some light on what's going on here. Noone locally has any idea what to do. Been to GP/Uro and the Uro wanted me on Androgel and 1MG of Arimedex daily (WAY TOO MUCH). Didn't take it because I knew how bad that would be for me.

I'm thinking maybe Clomid/AI protocol may work for me.


#4

Make sure you get your thyroid tested as well TSH, t4, t3 and rt3. Also, most Dr's prescribe 1 mg daily due to insurance purposes and the need to prescribe monthly amounts.

My doctor prescribes 1mg/day giving me 30 pills but indicated to only take 1/4mg per day with my EOD injections.


#5

Depression? It often travels with anxiety and can be missed with a Low T diagnosis.


#6

I here you Yankee. Been dealing with it since 20 and I'm 35 now.

@gonadthebarbarian I just did a clomid restart and even though my LH went up my testosterone stayed at 227. However, a big however is that I have had anxiety/Ocd for most of my adult life and when I started to take clomid I felt almost normal and calm and I was like wtf! I hear about guys with anxiety issues not doing well on clomid and thought that would be me. The opposite happens! I would love to know the science behind why the clomid made me feel good mentally. The issue with starting in it is that I would have low t levels and minimal energy, amongst other things. Since my test didn't move I'm back to starting shots with no clomid. I'm wondering if the feeling good came because I started armor thyroid as well. Either way I can relate. I'm looking to get a protocol right to handle my test, anxiety/Ocd, estrogen. Hate chasing this but I'm tying my best.


#7

Have depression as well, I saw a psych for it and she put me on Lexapro. Gained 40lbs and had worse energy.

I am not getting a lot of muscle aches/exhaustion.


#8

Symptoms vary. I didn't really have any of the classic ones, and it was only through my doc's hunch that he found it.

If you have a script for arimidex, get it filled. 30 pills would last me over a year.


#9

Can't say why they made you feel better, i doubt there are many studies of only LH in males because normally LH triggers T.

That said, if you tried a restart, and tested T AFTER you stopped taking clomid, all that proves is that a restart isn't an option for you. It doesn't prove that you didn't have increased T while on clomid.

Apparently, LH comes in pulses, your test may have caught that, hard to be sure.

From your symptoms only, sounds like you are secondary, you did benefit from the SERM, but a restart isn't an option for you.